Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fiksi

possible severe accutane muscle reaction

Recommended Posts

Hi all, 

I am new here. I may have had a severe reaction to roaccutane... we all know accutane hurts muscles and joints, but cases of autoimmune and myositis reactions have been described. 

I was almost 4 months full way into 40mg/day, and started feelign more and more weak... at first, my legs started weakening(also strange feeling in head/slight loss of balance), and feeling of malaise continued. Next, my hands also... my whole body started weakening, down to my fingers. I felt really ill. At one point, I could not stand up from bed. Also, I had a feeling of pain in muscles and joints. My weakness progressed from one leg to full body within a week or so. 

I stopped roaccutane and seem to be recovering slowly. 

I fear I will have long term consequences. I still don't feel good, pain in legs, joints... but strength returning slowly. It worked great for my back and scalp acne, but now... it's over. 

Accutane is potentially very toxic to muscles and bones, and can also trigger various autoimmune reactions. Cases of severe muscle distress have been reported. Imagine being so weak you can't raise a fork to eat. You just can't. Fingers spastic. Terrible. 

Share this post


Link to post
Share on other sites

Several cases of problems below... isotretinoin also listed as myotoxic drug. Most cases seem to have recovery, between weeks to maybe months, but things sort out after ceasing accutane. It is directly toxic, or can trigger immune system to attack. Long term, we don't know... 

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5051260/

https://www.omicsonline.org/open-access/pelvic-girdle-myopathy-caused-by-isotretinoin-case-report-and-discussion-of-pathophysiology-2161-0681-3-160.pdf




 

Share this post


Link to post
Share on other sites

Update: 

I seem to be making a recovery. My extreme fatigue, muscle weakness are declining... I have also had some difficulty swallowing, but this also seems to be abating. I have also developed muscle twitches, but all this is declining. my vocal cords/voice is still messed up. Given I was at one stage like last stage of ALS or some extreme disease, things look better now.

Some effects of accutane appear to be, at least, partly reversible. 

This does not mean all effects will reverse, but one can only hope for the best now.

Share this post


Link to post
Share on other sites
On 20. 01. 2018. at 2:03 PM, ScarRight said:

How many months have you been off Accutane? I'm really glad to hear you're recovering slowly. 


More than 1, less than 2. I was left with host of issues... most seem to be improving, though slowly. 

I was also left unable to work for a period. Getting back muscles, energy and brain fog sorted is primary goal... 

My situation fluctuates daily. My advice to folks is- stay away from this extremely dangerous drug, as it can ruin you, and some effects you may not be able to fix. 

Share this post


Link to post
Share on other sites

If you have been off Accutane for less than two months, hopefully you will keep on improving. The side effects should slowly dissipate 

Share this post


Link to post
Share on other sites
12 minutes ago, ScarRight said:

If you have been off Accutane for less than two months, hopefully you will keep on improving. The side effects should slowly dissipate 


I hope so. Every day I wake up, I hope for improvement. Some people need tubes to drain fluid from head, and some have developed autoimmune diseases, so I am not the worst case. Some also have  ED, or have lost hair completely. 

I think most issues will resolve, though new ones could come. I need my energy and my body back.

Eye dryness is possibly permanent, my eyeballs seem to "paste" on my skin sometimes... I'd say if issues don't resolve within 1 year post tane, they may stay for good.  Edited by fiksi

Share this post


Link to post
Share on other sites

UPDATE: 

I have more energy today than in a long time. Weird, it seems my arms are now stronger than my legs. 

Had a very nasty headache, killed with aspirine. Side effects still here, but some getting better and better. 

Continuing supplements/vitamins, coconut oil.

PS: Dumping the rest of pills I have... alternative use-rat poison? 

Edited by fiksi

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×